Alert archive / Florida / Areal Flood Advisories in 2008

Areal Flood Advisory 21, NWS Mobile, AL

October 7, 2008Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this areal flood advisory at Oct 7, 2008, 4:01 AM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 119 min.

The area

The outline as issued.

The facts

Issued
Oct 7, 2008, 4:01 AM CDT (09:01 UTC)
Expired
Oct 7, 2008, 6:00 AM CDT
In force
119 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1238 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS84 KMOB 070901
FLSMOB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CDT TUE OCT 7 2008

ALC003-FLC033-071100-
/O.NEW.KMOB.FA.Y.0021.081007T0901Z-081007T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
401 AM CDT TUE OCT 7 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
  DRAINAGE AREAS IN...
  SOUTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 600 AM CDT

* AT 355 AM CDT...MOBILE DOPPLER WEATHER SHOWED CLUSTERS OF 
THUNDERSTORMS PULLING SLOWLY NORTHWARD OFF THE GULF AND CONTINUING 
TO MOVE OVER THE ADVISORY AREA. SOME OBSERVATIONS NEAR PENSACOLA TO 
GULFSHORES INDICATE THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN 
SINCE MIDNIGHT.     

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
ADVISORY AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT 
NIGHT WHEN FLOODED ROADWAYS ARE MORE DIFFICULT TO SEE. JUST ONE FOOT 
OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. 
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

REPORT FLOODING TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT (2 5 1)
6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL RELAY YOUR
REPORT.

LAT...LON 3024 8773 3045 8783 3045 8737 3043 8736
      3045 8735 3046 8730 3032 8725 3032 8729
      3033 8730 3028 8753 3029 8754 3027 8757

$$

10

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Oct 7, 3:49 AM CDT, 12 minutes earlier.

Area forecast discussion, Oct 7, 3:49 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
349 AM CDT TUE OCT 7 2008

.SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR ANALYSIS ALONG WITH
WATER VAPOR (WV) IMAGERY THIS MORNING SHOWS DEEP TROF MOVING
EASTWARD THROUGH THE PLAINS WITH RIDGE AXIS FROM THE SOUTHEAST INTO
THE GULF. A MOIST...SUBTROPICAL CONNECTION NOTED ON WV OVER THE
FORECAST AREA AS WE ARE UNDER THE INFLUENCE OF DEEP SOUTH TO
SOUTHWEST FLOW ON THE WEST SIDE OF THE RIDGE. THERE ARE POCKETS OF
COLD CLOUD TOPS AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
FROM THE ALABAMA/WESTERN FLORIDA COASTAL WATERS TO THE COASTAL LAND
ZONES. SOME OF THE STORMS OVER THE COASTAL WATERS HAVE BEEN STRONG
WITH DOPPLER WEATHER RADAR SUGGESTING THE POTENTIAL OF WATERSPOUTS
THERE. WILL NEED TO BE WATCHING FOR THESE IN THE SHORT TERM.

THE FORECAST TAKES UPPER TROF/AND SURFACE FRONT INTO THE LOWER
MISSISSIPPI RIVER VALLEY BY TONIGHT. AHEAD OF THIS FEATURE...THERE
IS HIGH CONFIDENCE WE WILL SEE A DECENT COVERAGE OF SHOWERS AND
THUNDERSTORMS TODAY AS LAYER LIFT INCREASES WITHIN A DEEPLY MOIST
ENVIRONMENT (PRECIPITABLE WATERS APPROACHING/AVGING 2). THIS
SUPPORTS LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. THE
LATEST FORECAST DATA SUGGESTS 1 TO 2 INCHES OF EVENT RAIN...BUT
WOULDNT BE SURPRISED TO SEE 3 MAYBE 4 INCHES IN ISOLATED SPOTS.
AS FOR SEVERE WEATHER...ENOUGH CLOUD COVER WILL LIMIT
DESTABILIZATION. SHEAR THOUGH MAY BECOME ADEQUATE FOR AT LEAST SOME
POTENTIAL OF ISOLATED STRONG TO SEVERE THUNDERSTORMS. AT THIS
TIME...THE NATIONAL CENTERS SUGGEST THE THREAT IS MINIMAL FOR AN
OUTLOOK.  TONIGHT...AXIS OF SHOWERS AND THUNDERSTORMS SHIFT EAST
WITH A DECREASE IN COVERAGES ANTICIPATED BETWEEN MIDNIGHT AND
SUNRISE WEDNESDAY AM. STUCK WITH THE MAV MOS NUMBERS FOR
TEMPERATURES. /10

WEDNESDAY THROUGH THURSDAY NIGHT...COLD FRONT SHOULD BE PASSING EAST
ACROSS FORECAST AREA WEDNESDAY MORNING AND BE EAST OF DESTIN BY
THURSDAY EVENING. PRECIPITATION WILL BE ENDING FROM THE WEST DURING
THE DAY ON WEDNESDAY WITH SOME LIGHT RAIN POSSIBLY LINGERING INTO
THE EVENING FROM GREENVILLE TO NAVARRE AND POINTS EAST. MOST OF THE
GUIDANCE TAKES A UPPER LOW SOUTHEAST ACROSS NORTHEAST OR EAST
ALABAMA WITH THE EURO AND GFS CLOSING IT OFF OVER GEORGIA...NAM
CLOSES IT OFF OVER SOUTH ALABAMA AND LEAVES IT THERE FEW A DAY OR
SO. APPARENTLY THE UPPER LOW/TROUGH IN THE VICINITY HAS RESULTED IN
MORE CLOUDINESS BEING CRANKED OUT BY THE MODELS SO HAVE MADE
ADJUSTMENTS TO THE SKY CONDITIONS AND LOWERED THE POPS FOR LATER IN
THE WEEK WITH THE DEEPER MOISTURE BEING SWEPT OFF TO THE EAST OF THE
UPPER TROUGH. /11

.LONG TERM...(FRIDAY THROUGH MONDAY)AS THE PREVIOUSLY MENTIONED
UPPER TROUGH WEAKENS AND MOVES OFF TO THE EAST AN UPPER HIGH WILL
SETTLE OVER THE AREA THROUGH THE REMAINDER OF THE WEEK AND INTO THE
FIRST OF NEXT WEEK. AFTERNOON HIGH TEMPERATURES WARM BACK INTO THE
MIDDLE 80S AS THE HIGH PRESSURE SITS OVER THE AREA. NO RAIN
EXPECTED. /11

&&

.AVIATION...(12Z ISSUANCE)...CEILINGS VARY. AWAY FROM CONVECTION
WHERE CIGS DOWN TO IFR...EXPECT CLOUD BASES WITHIN MVFR. IFR/LIFR
VSBYS POSSIBLE IN STRONGER CONVECTION THROUGH THIS EVENING.  /10

&&

.MARINE...BEST COVERAGES OF SHOWERS AND THUNDERSTORMS TODAY AND
EARLY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE LOWER MISSISSIPPI
RIVER VALLEY. SOME OF THE MARINE STORMS COULD BE STRONG AT TIMES.
THESE WILL BRING A VARIETY OF HAZARDS TO BOATING SAFETY INCLUDING
LOCALLY HIGHER SEAS...BRIEF STRONG WIND GUSTS...CLOUD TO WATER
LIGHTNING AND POTENTIAL WATERSPOUTS. WE EXPECT COVERAGES TO LOWER
LATER TONIGHT AS FRONTAL AXIS APPROACHES. PASSAGE OF THE FRONT IS
FORECAST DURING THE DAY WEDNESDAY. IN THE WAKE OF THE FRONT...HIGH
PRESSURE BUILDS ON THURSDAY WITH LIGHT NORTH WINDS SETTING UP. WINDS
BECOME MORE EASTERLY INTO THE WEEKEND AS THE HIGH BECOMES POSITIONED
OVER THE APPALACHIANS. HIGHER SEAS EARLY IN THE PERIOD WILL SHOW A
SUBSIDING TREND HEADING INTO THE WEEKEND. /10

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST
DURING THE DAY WEDNESDAY WITH A RETURN TO DRIER CONDITIONS THURSDAY
INTO THE WEEKEND. AM NOT ANTICIPATING ANY RED FLAG CONDITIONS BUT
AFTERNOON HUMIDITY WILL BE GENERALLY BETWEEN 35 AND 45 PERCENT. WITH
THE UPPER HIGH OVER THE AREA LATER IN THE WEEK...EXPECT GOOD
DISPERSION ON WEDNESDAY...AT LEAST WEST OF THE ALABAMA RIVER WITH
FAIR TO AVERAGE LATER IN THE WEEK WITH THE LIGHTER TRANSPORT WINDS
ASSOCIATED WITH THE HIGH PRESSURE OVER THE AREA. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  66  82  59 /  90  60  30  05
PENSACOLA   80  69  82  62 / 100  70  50  10
DESTIN      79  72  80  65 /  90  80  60  20
EVERGREEN   76  67  79  56 /  90  70  50  10
WAYNESBORO  77  64  78  55 /  80  50  20  00
CAMDEN      77  66  77  57 /  90  70  50  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 6, 5:30 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT MON OCT 6 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE EASTERLY WINDS OVER THE GULF WATERS WILL PERSIST THROUGH
MID AFTERNOON...RESULTING IN SEAS NEAR 7 FEET. ALONG THE BEACHES...A
MODERATE RISK OF RIP CURRENTS IS FORECAST TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH PRESSURE BREAKS DOWN TUESDAY WITH A COLD FRONT APPROACHING THE
LOWER MISSISSIPPI RIVER VALLEY. THE FRONT BRINGS SHOWERS AND
THUNDERSTORMS TO THE GULF COAST. THE BEST COVERAGES ARE EXPECTED TO
BE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING AS A POTENTIAL WAVE
OF SURFACE LOW PRESSURE FORMS ALONG THE FRONT THEN. SOME STORMS
COULD BE STRONG LATE TUESDAY AFTERNOON MAINLY OVER THE MISSISSIPPI
ZONES. THIS...THOUGH...WILL BE HIGHLY DEPENDENT ON DEGREE OF
INSTABILITY. FORECASTERS ARE NOT ANTICIPATING SEVERE WEATHER WITH
THIS SYSTEM.

NO HAZARDOUS WEATHER IS FORECAST THURSDAY AND FRIDAY.

A SMALL CHANCE OF THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:46 AM CDTFlash Flood WarningMOBEscambia5 hr
Oct 7, 12:22 AM CDTMarine Weather StatementMOB98 min
Oct 7, 12:30 AM CDTSpecial Marine WarningMOB90 min
Oct 7, 3:03 AM CDTTornado WarningMOBBaldwin27 min
Oct 7, 3:06 AM CDTSpecial Marine WarningMOB54 min

Nearby

Areal Flood Advisories in Florida, 2008Areal Flood Advisories in Alabama, 2008Every areal flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.